Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Lithium Carbonate and Haart
May 9, 2000

Bipolar, HIV+, Haart naive. Getting ready to start therapy and am worried about drug interactions. Would Efavirenz and Combivir be a good protocol? Should I drop the lithium and treat manic times as they arise? Have taken lithium 20+ years and stopped due to kidney discomfort -- tests show everything is fine...restarted lithium this year after 4 year break because of manic episode. Also I have surgical menopause and do not take estrogen ...Any suggestions? Thank you for your attention.

Response from Dr. Henry

The use of lithium to control your important mental health problems should be OK with the HIV meds you propose. Sustiva has brain effects for a while in many patients (vivid dreams, trouble sleeping, etc) so you should be monitored carefully if you use that as a part of your HIV cocktail. I certainly have used it in patients similar to yourself generally with good outcomes but I have had a few that we have had to stop it and use something else. The key is good communication with your HIV doc and to see what happens (every person is unique!). Keith Henry, M.D.



Previous
alcohol use and medications
Next
viagra and meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement